Alert archive / California / Gale Warnings in 2009
Gale Warning 54, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Mar 7, 2009, 7:50 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2009, 7:50 PM PST (03:50 UTC)
- Expired
- Mar 8, 2009, 12:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
430 WHUS76 KEKA 080350 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 750 PM PST SAT MAR 7 2009 PZZ450-081200- /O.UPG.KEKA.SI.Y.0021.000000T0000Z-090308T0600Z/ /O.NEW.KEKA.GL.W.0054.090308T0350Z-090308T0800Z/ /O.CON.KEKA.SW.Y.0016.000000T0000Z-090310T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 750 PM PST SAT MAR 7 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ470-081200- /O.UPG.KEKA.SI.Y.0021.000000T0000Z-090308T1200Z/ /O.NEW.KEKA.GL.W.0054.090308T0350Z-090308T0800Z/ /O.EXT.KEKA.SW.Y.0016.000000T0000Z-090312T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 750 PM PST SAT MAR 7 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-081200- /O.EXT.KEKA.SI.Y.0021.000000T0000Z-090312T0600Z/ /O.EXT.KEKA.SW.Y.0016.000000T0000Z-090312T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 750 PM PST SAT MAR 7 2009 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY. HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-081200- /O.CON.KEKA.SI.Y.0021.000000T0000Z-090309T0600Z/ /O.CON.KEKA.SW.Y.0016.000000T0000Z-090310T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 750 PM PST SAT MAR 7 2009 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
1 follow-up statement
805 WHUS76 KEKA 080457 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 857 PM PST SAT MAR 7 2009 PZZ450-081300- /O.CON.KEKA.GL.W.0054.000000T0000Z-090308T0800Z/ /O.CON.KEKA.SW.Y.0016.000000T0000Z-090310T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 857 PM PST SAT MAR 7 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ470-081300- /O.CON.KEKA.GL.W.0054.000000T0000Z-090308T0800Z/ /O.CON.KEKA.SW.Y.0016.000000T0000Z-090312T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 857 PM PST SAT MAR 7 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-081300- /O.CON.KEKA.SI.Y.0021.000000T0000Z-090309T0600Z/ /O.CON.KEKA.SW.Y.0016.000000T0000Z-090310T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 857 PM PST SAT MAR 7 2009 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-081300- /O.CON.KEKA.SI.Y.0021.000000T0000Z-090312T0600Z/ /O.CON.KEKA.SW.Y.0016.000000T0000Z-090312T0600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 857 PM PST SAT MAR 7 2009 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL BRING INCREASED NORTH WINDS TO THE WATERS THIS WEEKEND. IN ADDITION...STRONG WINDS OFF THE COAST OF WASHINGTON AND OREGON WILL GENERATE A MODERATE NW SWELL THAT WILL PROPAGATE INTO THE WATERS OFF NORTHERN CA ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Mar 7, 2:18 PM PST, 5 hours 32 minutes earlier.
Area forecast discussion, Mar 7, 2:18 PM PST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 218 PM PST SAT MAR 7 2009 .SYNOPSIS...A WEAKENING COLD FRONT WILL MOVE ACROSS DEL NORTE AND HUMBOLDT COUNTIES TONIGHT. ANOTHER WEAK DISTURBANCE WILL BRING A CHANCE OF SHOWERS TO DEL NORTE AND HUMBOLDT COUNTIES SUNDAY AND MONDAY. HIGH PRESSURE WILL BRING DRIER AND WARMER WEATHER TO NORTHWEST CALIFORNIA TUESDAY THROUGH THURSDAY. && .DISCUSSION...VISIBLE SATELLITE IMAGERY REVEALS A WEAKENING COLD FRONT EXTENDING FROM SOUTHERN WASHINGTON ACROSS WESTERN OREGON INTO THE NE PACIFIC THIS AFTERNOON. AN ORGANIZED BAND OF STRATO CU IS OBSERVED WITH THIS FRONT. RADAR SHOWS VERY LITTLE REFLECTIVITY WITH THE BOUNDARY...BUT SHIP OBSERVATIONS ARE REPORTING DRIZZLE AND A SURFACE STATION AT NORTH BEND OREGON HAS BEEN REPORTING PERIODS OF RAIN THIS AFTERNOON. THE FRONT WILL CONTINUE TO WEAKEN AS IT MOVES ACROSS NW CA THIS EVENING. EXPECT AN INCREASE OF CLOUDS...A SLIGHT INCREASE IN NORTHERLY WINDS...AND A FEW SPRINKLES ALONG THE DEL NORTE AND HUMBOLDT CLOSETS WITH THE PASSAGE OF THE BOUNDARY TONIGHT. A WEAK UPPER LEVEL SHORT-WAVE WILL DROP SOUTH FROM THE BRITISH COLUMBIA TONIGHT AND BRING A CHANCE OF SHOWERS ACROSS DEL NORTE AND HUMBOLDT COUNTIES SUN AND MON. CONFIDENCE OF DEL NORTE RECEIVING MEASURABLE RAIN IS HIGHER THAN FOR HUMBOLDT COUNTY. THIS SHOULD BE A LOW QPF EVENT AS VERY LITTLE MOISTURE IS AVAILABLE WITH THIS SYSTEM. GFS MODELED PRECIPITABLE WATER VALUES DROP BELOW A HALF AN INCH OFFSHORE OF NW CA TONIGHT AND REMAIN LOW THROUGH NEXT WEEK. A 100+ JET MAY PROVIDE ENOUGH LIFT TO GENERATE SHOWERS DESPITE THE LIMITED MOISTURE BUT RAINFALL TOTALS SHOULD REMAIN BELOW A TENTH OF AN INCH. MODELS ARE CONSISTENT IN A RIDGE OF HIGH PRESSURE BUILDING ACROSS THE NE PACIFIC MON NIGHT AND HOLDING THROUGH MOST OF THE WEEK. THIS WILL BRING DRIER AND WARMER WEATHER THROUGH AT LEAST THURSDAY. ANOTHER LONG-WAVE TROUGH IS FORECASTED TO DEVELOP OVER THE EASTERN PACIFIC LATE IN THE WEEK. THE SYNOPTIC MODELS VARY ON HOW THIS TROUGH WILL DEVELOP AND FORECAST CONFIDENCE BEYOND THURSDAY IS LOW. TH && .AVIATION...TRICKY FORECAST ALONG THE COAST TONIGHT...AS A COLD FRONT PASSES INTO THE INTERIOR AND HIGH PRESSURE NOSES INTO THE PAC NW. INCREASING NORTHERLY FLOW BEHIND THE FRONT SHOULD CREATE A PUSH OF MARINE AIR...AND PERHAPS OCCASIONAL MVFR CIGS AT KACV AND KCEC. NORTHEAST AND EAST FLOW SHOULD RESULT IN VFR CONDS LATER TONIGHT. ON SUNDAY...A COLD UPPER LEVEL TROUGH FROM WESTERN BRITISH COLUMBIA WILL SAG SOUTHWARD INTO NW CA. EXPECT MVFR CEILINGS AND VSBYS IN SCATTERED LIGHT PRECIP BY MIDDAY SUNDAY. DJB && .MARINE...PRIMARY CONCERN FOR THE NEXT 12 TO 24 HOURS CONTINUES TO BE THE STRENGTH OF THE NORTH WINDS. A DRY COLD FRONT MOVING ACROSS THE REGION THIS AFTERNOON...WILL PASS INLAND BY EARLY THIS EVENING. WINDS WILL CRANK UP TO 20-30 KTS IN THE OUTER WATERS (10-60NM)...AND 15-25 KTS ACROSS THE INNER WATERS (0-10NM). SMALL CRAFT ADVISORY FOR WINDS INSIDE 10NM LOOKS MARGINAL...AND APPLIES MAINLY FROM ABOUT 5NM-10NM FROM SHORE. NAM12 AND GFS WERE IN FAIRLY GOOD AGREEMENT ON WINDS CRANKING UP THROUGH THIS EVENING AS THE FRONT MOVES INLAND AND HIGH PRESSURE NOSES TOWARD THE PAC NW. FREQUENCY OF WIND GUSTS TO 35 KT IN THE OUTER WATERS APPEARS LIMITED AND WILL HOLD OFF ON HOISTING A GALE WARNING. PRESSURE GRADIENTS WILL RELAX SLIGHTLY ON SUNDAY AS AN UPPER TROUGH DIGS SOUTHWARD INTO THE REGION. NEXT CONCERN IS THE MAGNITUDE OF A NW SWELL EXPECTED TO SPREAD INTO NW CAL WATERS LATE SUNDAY INTO SUNDAY NIGHT. CONFIDENCE IN THE SWELL HEIGHT FORECAST IS STILL BY NO MEANS VERY HIGH AT THIS TIME...AS THE ENP HAS A TENDENCY TO OVERSHOOT THE WAVE HEIGHTS AND UNDERSHOOT THE PERIODS. THE GFS WIND FIELDS HAVE BEEN CONSISTENT ON SHOWING A LONG FETCH OF NW WINDS NEAR 25 KTS IN THE OREGON AND WASHINGTON OFFSHORE WATERS...FOR 24-36 HOURS. HOWEVER...NOTICED THE LATEST RUN OF THE ENP HAS COME DOWN ABOUT 2 FEET COMPARED TO THE RUN 24 HOURS...WHICH INDICATED 13-14 SECOND SWELL HITTING 16 FEET SUNDAY NIGHT. WITH THE WAVE GENERATION REGION OVER THE OREGON AND WASHINGTON OFFSHORE WATERS...OUTSIDE THE LOCAL WIND DOMAIN...EXPECT THE SWAN MODEL OUTPUT TO BE NEARLY IDENTICAL TO THE REGIONAL ENP SWELL FORECAST. THIS NW SWELL SHOULD DECLINE ON MONDAY....AS A 21 SECOND PERIOD SWELL FROM THE WEST ARRIVES. THIS WEST SWELL IS COMING FROM A STORM IN THE WESTERN PACIFIC...AND SWELL HEIGHTS SHOULD PEAK NEAR 5 FT AROUND 16 SECONDS TUE-WED. DJB && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FROM PT ST GEORGE TO PT ARENA 0-60NM. &&
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 1:30 PM PDT | Frost Advisory | EKA | 20 hr | |
| Mar 8, 1:56 PM PDT | High Surf Advisory | EKA | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.